Alert archive / Kentucky / Special Weather Statements in 2021

Special Weather Statement, NWS Wilmington, OH

June 12, 2021Mason County, Kentucky

NWS Wilmington, OH issued this special weather statement at Jun 12, 2021, 1:49 PM EDT for Mason County, Kentucky. It was in force for 26 min. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jun 12, 2021, 1:49 PM EDT (17:49 UTC)
Expired
Jun 12, 2021, 2:15 PM EDT
In force
26 min
Issued by
NWS Wilmington, OH

County Mason County, KY

The radar

The Cincinnati radar (KILN), 99 km from the middle of the area, began a volume at 17:50 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

The nearest sounding before it

Cncnati-Daytn, OH (KILN), launched 12:00Z, 5.8 hours before the alert went out and 100 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Cncnati-Daytn, OH at 12:00Z on 2021-06-12Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 656 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Cncnati-Daytn, OH at 12:00Z on 2021-06-12The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 50 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
656 J/kg
Mixed-layer CIN
-31 J/kg
Mixed-layer LCL
828 m above ground
0-6 km bulk shear
10 kt
0-1 km storm-relative helicity
50 m²/s²
0-3 km storm-relative helicity
87 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted.

091 
WWUS81 KILN 121749
SPSILN

Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT Sat Jun 12 2021
 
KYZ098>100-121815-
Robertson KY-Mason KY-Lewis KY-
149 PM EDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON...ROBERTSON AND
NORTHWESTERN LEWIS COUNTIES UNTIL 215 PM EDT...

At 148 PM EDT, radar indicated a strong thunderstorm near Tollesboro,
moving south at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Maysville, Washington, Lewisburg, Tollesboro, Sardis, Blue Licks
Battlefield, Murphysville, Burika, Mount Gilead, Alhambra, Mays Lick,
Rectorville, Epworth, Ribolt, Peed, Fleming-Mason Airport,
Orangeburg, Helena, Glen Springs and Somo.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3844 8400 3844 8401 3854 8398 3864 8377
      3863 8376 3864 8371 3863 8366 3866 8364
      3869 8352 3850 8344 3848 8358 3851 8361
      3851 8363 3852 8363 3852 8365 3846 8386
      3849 8393 3845 8398 3842 8400
TIME...MOT...LOC 1748Z 352DEG 15KT 3861 8363 

$$

Coniglio

What forecasters said that day

The local office's own words before this special weather statement went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Wilmington, OH wrote its last area forecast discussion before this special weather statement went out at Jun 12, 10:44 AM EDT, 3 hours 5 minutes earlier.

Area forecast discussion, Jun 12, 10:44 AM EDT, 3 hours 5 minutes before
AREA FORECAST DISCUSSION
National Weather Service Wilmington OH
1044 AM EDT Sat Jun 12 2021

.SYNOPSIS...
A warm and humid airmass will offer a continued threat for
showers and thunderstorms through the weekend into early next
week. Drier and and cooler weather will accompany high pressure
for Tuesday and Wednesday.

&&

.NEAR TERM /UNTIL 6 PM THIS EVENING/...
Remaining low clouds across the eastern part of the forecast
area demarcates axis of greater low level moisture. With
heating, may see some convection develop within this axis this
afternoon. Scattered showers and storms ahead of an approaching
cold front could get into parts of west central Ohio and east
central Indiana late in the day. Highs will be in the mid 80s to
lower 90s.

&&

.SHORT TERM /6 PM THIS EVENING THROUGH 6 PM SUNDAY/...
In the northwest flow a weak shortwave dropping into the area
tonight. Surface front to slip into ILN/s northern counties by
sunrise Sunday. This will keep the threat for pcpn in the
forecast overnight. Some marginal elevated instability will also
keep the threat for embedded thunder overnight. The best chance
for pcpn overnight will occur across the north and northeast
counties. Mild lows will range from the mid to upper 60s.

Mid level shortwave and associated surface front to slip slowly
south thru ILN/s area by late Sunday afternoon. Lapse rates
steepen with SB CAPE values of 2500 - 3000 J/KG. This
instability ahead of the cold front will fuel the development
of scattered showers/thunderstorms. Forecast soundings show some
analogs for large hail. Also, DCAPE values of 1000-1200 J/KG
supports the potential for strong to damaging winds. The timing
of front moving thru the area will limit the potential for
severe weather to southeast. Will mention this threat in the HWO
product. Expect warm highs generally in the mid 80s.

&&

.LONG TERM /SUNDAY NIGHT THROUGH FRIDAY/...
A drier airmass gradually builds in Sunday night behind the cold
frontal passage. With some models still hanging onto rain across our
southeastern counties, left in a slight chance of PoPs Sunday
evening before completely going dry. Our northwestern counties will
already have mostly clear skies by Sunday evening, which will work
their way to our remaining counties over the next several hours.

An H5 trough still remains positioned over the northeastern CONUS on
Monday, and s/wv energy rippling through the Great Lakes will
provide a chance for scattered showers to develop. These showers
will generally be limited to central Ohio down through the Scioto
Valley during Monday afternoon. A few thunderstorms will be possible
in locations where showers develop as SBCAPE values near 1000 J/kg
and steep low-level lapse rates (~8C/km) will help with convective
potential. Any shower/storm activity will dissipate early Monday
night.

The aforementioned H5 trough will amplify and dig further south into
the Ohio Valley on Tuesday - providing a surge of cooler and drier
air aloft that will work its way down to the surface. Many locations
will see highs retreat back into the 70s on Tuesday, with the entire
fa observing highs in the 70s on Wednesday. Additionally, dewpoints
will plummet back into the upper 40s to lower 50s, making the
outdoors feel much more comfortable again. Surface high pressure at
the surface will help keep conditions dry through the majority of
the work week. The upper trough propagates eastward by Thursday
night, and return flow will usher in warmer and more humid air for
Friday. Another upper-level s/wv trough will interact with the
more unstable air and could lead to a return in shower and storm
activity for Friday.

&&

.AVIATION /15Z SATURDAY THROUGH WEDNESDAY/...
Embedded shortwave to drop southeast across the Great Lakes
late in the day into the evening. Scattered showers and
thunderstorms will develop ahead of this feature in the
moderately unstable airmass during the afternoon. The best
threat for thunderstorms will occur at KDAY. As an associated
surface cold front drops into Central Ohio overnight. This will
allow the threat of a few showers and perhaps a thunderstorm to
linger at the northern TAF sites.

Expect fog to develop again tonight in the humid airmass with
light wind flow. Have limited vsby restrictions to MVFR at all
TAF sites except for KLUK.

.OUTLOOK...Fog and low ceilings will be possible Sunday morning,
with isolated showers and thunderstorms forming Sunday
afternoon.

&&

.ILN WATCHES/WARNINGS/ADVISORIES...
OH...None.
KY...None.
IN...None.

&&

SYNOPSIS...AR
NEAR TERM...
SHORT TERM...AR
LONG TERM...Clark
AVIATION...AR
Hazardous weather outlook, Jun 12, 10:47 AM EDT, 3 hours 2 minutes before
Hazardous Weather Outlook
National Weather Service Wilmington OH
1047 AM EDT Sat Jun 12 2021

INZ050-058-059-066-073>075-080-KYZ089>093-OHZ026-034-035-042>046-
051>056-060>065-070>074-077-078-080-130845-
Wayne-Fayette IN-Union IN-Franklin IN-Ripley-Dearborn-Ohio-
Switzerland-Carroll-Gallatin-Boone-Kenton-Campbell-Hardin-Mercer-
Auglaize-Darke-Shelby-Logan-Union OH-Delaware-Miami-Champaign-Clark-
Madison-Franklin OH-Licking-Preble-Montgomery-Greene-Fayette OH-
Pickaway-Fairfield-Butler-Warren-Clinton-Ross-Hocking-Hamilton-
Clermont-Highland-
1047 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for East Central Indiana,
Southeast Indiana, Northern Kentucky, Central Ohio, South Central
Ohio, Southwest Ohio and West Central Ohio.

.DAY ONE...Today and tonight.

The probability for widespread hazardous weather is low.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

The probability for widespread hazardous weather is low.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

KYZ094>100-OHZ079-081-082-088-130845-
Owen-Grant-Pendleton-Bracken-Robertson-Mason-Lewis-Brown-Adams-Pike-
Scioto-
1047 AM EDT Sat Jun 12 2021

This Hazardous Weather Outlook is for Northeast Kentucky, Northern
Kentucky, South Central Ohio and Southwest Ohio.

.DAY ONE...Today and tonight.

There is a low probability for widespread hazardous weather.

.DAYS TWO THROUGH SEVEN...Sunday through Friday.

Scattered showers and thunderstorms are expected Sunday into middle
afternoon. A few of the storms could become strong to severe, with
damaging winds and large hail being the main threats.

.SPOTTER INFORMATION STATEMENT...

Spotter activation is not expected at this time.

In the hours before

Special weather statement, Jun 12, 1:49 PM EDT, 0 minutes before
Special Weather Statement
National Weather Service Wilmington OH
149 PM EDT Sat Jun 12 2021

KYZ098>100-121815-
Robertson KY-Mason KY-Lewis KY-
149 PM EDT Sat Jun 12 2021

...A STRONG THUNDERSTORM WILL AFFECT SOUTHERN MASON...ROBERTSON AND
NORTHWESTERN LEWIS COUNTIES UNTIL 215 PM EDT...

At 148 PM EDT, radar indicated a strong thunderstorm near Tollesboro,
moving south at 15 mph.

STORM HAZARDS INCLUDE...
Winds to 35 mph...
Pea size hail...
Frequent cloud-to-ground lightning...
Very heavy rain...

Locations impacted include...
Maysville, Washington, Lewisburg, Tollesboro, Sardis, Blue Licks
Battlefield, Murphysville, Burika, Mount Gilead, Alhambra, Mays Lick,
Rectorville, Epworth, Ribolt, Peed, Fleming-Mason Airport,
Orangeburg, Helena, Glen Springs and Somo.

Do not stay in the open or seek shelter under trees when lightning
threatens. Move indoors when a thunderstorm approaches.

Water will pond on roads and may quickly fill roadside ditches and
small streams.

To report hazardous weather conditions, go to our website at
weather.gov/iln and submit your report via social media, when you can
do so safely.

LAT...LON 3844 8400 3844 8401 3854 8398 3864 8377
      3863 8376 3864 8371 3863 8366 3866 8364
      3869 8352 3850 8344 3848 8358 3851 8361
      3851 8363 3852 8363 3852 8365 3846 8386
      3849 8393 3845 8398 3842 8400
TIME...MOT...LOC 1748Z 352DEG 15KT 3861 8363

Coniglio

The office that day

Everything else NWS Wilmington, OH issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jun 12, 3:56 PM EDTSpecial Weather StatementILNGrant34 min
Jun 12, 4:51 PM EDTSpecial Weather StatementILNRipley24 min
Jun 12, 5:21 PM EDTAreal Flood AdvisoryILNFranklin, Ripley3 hr
Jun 12, 5:24 PM EDTSevere Thunderstorm WarningILNRipley51 min
Jun 12, 5:36 PM EDTFlash Flood WarningILNRipley3 hr
Jun 12, 6:25 PM EDTSpecial Weather StatementILNFayette35 min
Jun 12, 6:47 PM EDTAreal Flood AdvisoryILNFayette, Franklin56 min
Jun 12, 7:00 PM EDTSpecial Weather StatementILNFayette30 min
Jun 12, 7:07 PM EDTSevere Thunderstorm WarningILNFayette, Franklin38 min
Jun 12, 7:17 PM EDTFlash Flood WarningILNFayette, Franklin3 hr
Jun 12, 7:59 PM EDTSpecial Weather StatementILNFayette31 min

Nearby

Special Weather Statements in Kentucky, 2021Every special weather statement in 2021

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.